CureZone   Log On   Join
 

laundry list of side affects by ladysigler ..... Mirena, Skyla IUD Forum

Date:   10/22/2007 5:40:39 PM ( 15 years ago ago)
Hits:   1,933
URL:   https://www.curezone.com/forums/fm.asp?i=1026650

0 of 0 (0%) readers agree with this message.  Hide votes     What is this?

This is my story. I got the Mirena inserted 13 months ago right after the birth of my daughter. I had talked to my Dr. about the best option for birth control and he suggested the Mirena. When I voiced concerns about the things I'd heard about the old school IUD's he assured me that Mirena was different. So, 13 months later I am 9 days away from getting my IUD taken out. At first I just had the "normal" side affects. I had three week long periods every month, a lot of acne, cramping, PMS, headaches, back pain, exhaustion. I asked my Dr. about it and he said that the bleeding was most likely caused from the Mirena but would let up and soon I wouldn't have any periods at all. As for the rest of the symptoms? Welcome to having a two year old and a new born. In January of '07 I noticed that I stopped sleeping.... I mean I literally stopped sleeping. One or two hours a night was the best I could do. I was getting depressed, gaining weight, losing weight, gaining weight, losing weight. I went back to my OB. Was this post-partum depression? Possibly, he said, so he put me on anti-depressants and a sleep aid. The sleep aid didn't help, we tried another one, and another one and another one. Eventually the Depression spiraled out of control with suicidal thoughts taking over my days and hopelessness was just a part of my life. It got bad enough that I checked myself into a mental health facility for 5 days and attended their outpatient program for two weeks to try to get lined out. During this time I was still having all of the other symptoms but I was so busy trying to get this part of my health taken care of that it never dawned on me (or any of huge team of Dr.s and therapists that I was working with that Mirena could be the problem). I finally got medication that helped me sleep and that combined with a low dose anxiety medicine seemed to work wonders for my mental health. Fast forward six months... I'm still bleeding constantly, have painful intercourse, acne, decreased libido, when I do want to have sex I can't orgasm and basically (although I'm not depressed) my health is just not what it used to be. I again, ask my Dr. No, it's not the Mirena... my symptoms are most indicitive of endomitriosis he says. So I have a laproscopic proceedure in which I have a small amount of emdomitriosis burned off and some scar tissue removed from my bowel. I should feel all better. That was in August. As of today I am eternally exhausted, almost always in some sort of pain, having headaches, painful intercourse, a period (light bleeding) every two weeks, horrible PMS for both periods, cramping and so on and so forth.

I've known for a while now that I needed to get the Mirena out but I haven't done it for....of all things....loyalty to my OBGYN! Even during my second pregnancy I wanted to find a different OBGYN but just didn't follow my instinct. Now, I know in my heart of hearts that the IUD needs to go. I'm not looking forward to the side affects of having it taken out but I know that long term it's the right thing to do. I have two main questions... Why are Dr.'s so reluctant to admit that it could be the Mirena and why are we so late to listen to our bodies?

If any of you can tell me what I can expect after having it out I'd appreciate it.
 

<< Return to the standard message view

fetched in 0.05 sec, referred by www.curezone.com/forums/fmp.asp?i=1026650